Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

High blood pressure. Lisinopril medication aggravated psoriasis, switched to losartan, more side effects. Can I switch back to lisinopril ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 2685 Questions
67 yr old, 200lb male w family history (but no individual history) of stroke and heart disease. High blood pressure has been controlled for years first by aspirin &Toprol (25mg/day, 2X), HZT (25mg/day), Simvastatin, 20mg, and Lisinopril, 5mg/day. BP slowly XXXXXXX over last few months from 123/77 to 141/85, so my doctor increased Lisinopril to 10 mg/day, but this dose aggravated my prostatitis- which normally did not act up. Dropping back to 5mg Lisinopril minimized prostatis symptoms for a few days, so my doctor stopped the Lisinopril & switched me to 25mg of Losartan. Losartan had an immediate (6hr) effect at bringing on mild prostatis events, mild pain in lower back, mild pain off/on in lower right or left kidney. After 1 week BP has actually climbed from 144/85 to 150/94. Can I just stop the Losartan immediately and switch back to 5mg Lisinopril? Perhaps there is a better option than resuming Lisinopril?
Posted Tue, 17 Apr 2012 in Medicines and Side Effects
Answered by Dr. Raju A.T 13 hours later
Hi ,

Thanks for your query.

Both Lisinorpil and Losartan are rarely involved in causing prostatitis .They may sometimes cause urethra which may affect the prostate indirectly and present with symptoms like back ache.Also both drugs are known to reduce the urine output which most of times is confused to decreased urination due to prostatic enlargement which is not in real.

Do get examined and confirm the fact that the prostate is really involved .For time being do stop losartan immediately and consult you treating doctor who shall examine and also order for a urine analysis to confirm the prostate involvement and put you on appropriate antihypertensive.Do not switch over to Lisinopril by yourself.Do reduce the water and salt intake to optimum level which can prevent BP to shoot up in the absence of Losartan.

Hope I have answered your query. Please accept my answer in case you do not have further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor